# SDR 2005FA0001334

- Difficulty date: September 27, 2005
- Submitted: September 27, 2005
- Operation: General aviation
- Aircraft: N466AE
- Make and model: Braero BAE125800A
- Aircraft serial: NA0466
- Aircraft time: 5,613 hours, 4,130 cycles
- Engine: Garrtt TFE731*
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Assy
- Part number: AHO89881
- Condition: Overheated
- Location: Lt Mlg
- Part time: 54 hours, 53 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: M
- Precautionary procedure: O

## Discrepancy

PILOT NOTICED LT OB TIRE WAS FLAT.  MAINT FLEW TO AIRPORT AND CHANGED BOTH LT MAIN GEAR WHEEL AND TIRE ASSYS. AC WAS THEN FLOWN BACK. UPON INSPECTION OF FLAT TIRE IT WAS FOUND THAT ALL 3 FUSIBLE PLUGS HAD MELTED.  INSPECTED THE LT OB BRAKE AND FOUND IT HAD OVERHEATED. DURING DISASSEMBLY OF BRAKE HEAT PACK IT WAS NOTED THAT BACKING PLATE WAS BADLY WARPED AND WEAR PADS WERE FLAKING AWAY. RIVETS HOLDING WEAR PADS IN PLACE HAD TURNED BLUE FROM HEAT. IB WHEEL ON THIS AXLE WAS UNAFFECTED BY HEAT, TIRES HAD NOT BEEN FLAT SPOTTED OR SKIDDED WHICH WOULD INDICATE EXCESSIVE BRAKING WAS NOT USED.  APPEARS BRAKE MATERIAL WAS DEFECTIVE. NORMALLY WE SEE SERVICE AND LANDING OF ABOUT 400 HOURS ON EACH HEAT PACK.
